MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / MINISTICK MAX; VESSEL DILATOR

ANGIODYNAMICS ANGIODYNAMICS / MINISTICK MAX; VESSEL DILATOR
Catalog Number H965457521
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2018 angiodynamics complaint report was reviewed for the mini sticks product family and the failure mode "guidewire broke/migrated." no adverse trend was identified.Angiodynamics was unable to obtain any additional information regarding the event or the use of the device as no end user hospital name or contact information was included on the voluntary medwatch form.The form did state that no sample would be returned to angiodynamics.The reported complaint description cannot be confirmed, nor can a potential root cause be determined without a sample evaluation.Possible root cause may be the guidewire was pulled back against the needle which is cautioned against in the directions for use (dfu).The dfu packaged with the ministick lists "guidewire shearing, fracture or embolization" as a potential adverse event.The dfu additionally contains the following: "precautions: do not advance or withdraw a guidewire against resistance until the cause of the resistance has been determined.Excessive force against resistance may result in guidewire damage or vessel perforation.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire." the guidewire accessory is supplied to angiodynamics by the supplier (b)(6).(b)(6) has been notified of this event via (b)(4) for informational purposes only.(b)(4).
 
Event or Problem Description
Per voluntary medwatch mw5077673, "micropuncture wire fractured while inside of patient, requiring incision to remove." the medwatch indicated that the sample was retained by the reporting hospital, however no information as to the name of nor contact information for the hospital was included.

Brand Name
ANGIODYNAMICS / MINISTICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7677143
Report Number1317056-2018-00137
Device Sequence Number19044678
Product Code DRE
UDI-Device IdentifierH965457521
UDI-PublicH965457521
Combination Product (Y/N)N
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberH965457521
Device Lot Number5304975
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2018
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;